MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. REDUCED PROFILE GORE® VIABAHN® VBX ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. REDUCED PROFILE GORE® VIABAHN® VBX ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXBL087902A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records indicated the device met pre-release manufacturing specifications.Neither clinical images enabling direct assessment of product performance nor the product itself were returned for evaluation.It was reported that the vbx device endoprosthesis became dislodged when it was attempted to be withdrawn back into the introducer sheath.The vbx device instructions for use warn against withdrawal of the endoprosthesis back into the introducer sheath after it has been fully introduced due to the potential for endoprosthesis dislodgement among other potential complications.The root cause of the reported dislodgement is consistent with the potential use error of attempted withdrawal of the vbx device endoprosthesis back into the sheath after it has been fully introduced.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: the patient underwent endovascular treatment of occlusion with gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) in the right and left iliac arteries during a kissing stent procedure.Reportedly, during the advancement of the 8mm x 79mm vbx device into the right iliac, the technician lost wire access and the physician attempted to remove the vbx device back through the 8frx11cm cordis bright tip introducer sheath and the device became dislodged.The physician advanced a mustang balloon through the vbx device and deployed it in the right common iliac artery just below the hypogastric artery.The physician then advanced a new vbx device and got it into position in the right iliac and advanced a 8mm x 29mm into the left iliac, in the kissing stent configuration.He then made the decision that he wanted an 8mm x 39mm vbx device and attempted to remove the vbx device through the 8frx11cm cordis bright tip introducer sheath, and the second device became dislodged.The physician advanced a mustang balloon through the vbx device and deployed it in the common left iliac artery just below the hypogastric artery.The procedure was successfully completed with a new vbx device.

Brand Name
REDUCED PROFILE GORE® VIABAHN® VBX ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24875860
Report Number2017233-2026-07371
Device Sequence Number18373094
Product Code PRL
UDI-Device Identifier00733132658534
UDI-Public(01)00733132658534(17)280330
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXBL087902A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale